Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this areal flood warning at Apr 25, 2021, 12:18 AM CDT for Newton County, Texas. It was in force for 25 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2021, 12:18 AM CDT (05:18 UTC)
- Expired
- Apr 26, 2021, 1:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Newton County, TX
The radar
The Ft Polk radar (KPOE), 89 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 7:19 AM CDT | FLOOD | 4 Ene Bleakwood, TX | TXDOT REPORTS FM 363 IS CLOSED DUE TO FLOODING FROM BIG COW CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995
WGUS44 KLCH 250518
FLWLCH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
1218 AM CDT Sun Apr 25 2021
TXC351-260600-
/O.NEW.KLCH.FA.W.0004.210425T0518Z-210426T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Newton TX-
1218 AM CDT Sun Apr 25 2021
The National Weather Service in Lake Charles has issued a
* Flood Warning for...
Central Newton County in southeastern Texas...
* Until 100 AM CDT Monday.
* At 1218 AM CDT, Gage data indicates flood levels are occurring
with a current stage of 16.3. Flooding is ongoing with a peak
early this past evening of near 18 feet. The creek level will
continue to fall to below flood stage Sunday night.
Some locations that will experience flooding include...
Areas along Big Cow Creek.
Flooding is occurring along the Big Cow Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3085 9379 3085 9380 3077 9380 3069 9379
3067 9379 3067 9376 3071 9375
$$
BrazzellWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at Apr 24, 11:30 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 24, 11:30 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1130 PM CDT Sat Apr 24 2021
.DISCUSSION...
For 06z TAF issuance.
&&
.AVIATION...
No changes to previous TAF thinking.
25
&&
.PREV DISCUSSION... /issued 955 PM CDT Sat Apr 24 2021/
DISCUSSION...
Regional 00z soundings show a drying airmass behind the departing
cool front and mid/upper-level trof axis taking shape across the
area which is corroborated by clearing skies. The dry airmass and
clearing skies should also allow temps to drop to significantly
cooler mins than what we saw this morning although with winds
staying up a few mph should keep them from dipping all the way to
saturation. All in all, inherited grids/zones are in good shape
per latest obs/trends and thus no update is planned this evening.
MARINE...
SCEC headlines were inserted with the evening CWF update as speeds
are still expected to top out in the 15-20 knot range during the
overnight/morning hours.
PREV DISCUSSION... /issued 645 PM CDT Sat Apr 24 2021/
DISCUSSION...
For 00z TAF issuance.
AVIATION...
Satellite imagery/sfc obs indicate some fair weather cu upstream
across nrn LA/ern TX gradually slipping swd which may get into
KAEX before loss of heating kills away the cloud cover. Meanwhile
a few clouds are also noted along the frontal boundary which
continues to slowly inch sewd across lower Acadiana. Outside of
these two areas, skies are clear and should remain that way as
forecast soundings indicate increasing drier air filtering across
the region...accordingly, VFR conditions will prevail. Main story
may be the elevated nrly winds which relax shortly with loss of
heating...could pick up briefly out of the ne/e tomorrow morning
before settling again with high pressure building over the area.
25
PREV DISCUSSION... /issued 258 PM CDT Sat Apr 24 2021/
SHORT TERM [From Today through early Monday]...
Precipitation associated with yesterday's system has moved well out
of the region at this time, with the weak surface boundary/trough
sliding through this afternoon. With no real ongoing CAA, temps
generally are quite mild ranging from the mid to upper 80s in
portions of SE TX / SW LA to the upper 70s further north where
northwest winds have developed. Otherwise, only thing of note is a
scattered cloud deck which appears to be gradually scouring out on
visible satellite.
Winds will gradually shift northwesterly and then northerly through
the afternoon and evening behind the departing surface trough as
surface high pressure builds towards the Arklatex. Slightly drier
air manages to work in overnight, and with clear skies and slightly
calmer winds, temps fall to near to a bit below seasonal normals.
Surface high quickly slides eastward on Sunday, with weak return
flow developing by late Sunday evening into the overnight hours.
With only the beginnings of any air mass modification, temps once
again will be near to slightly below seasonal normals, though a few
more clouds will likely filter in through the night.
LONG TERM (Monday through Saturday)...
The upper level ridge will be over the area on Monday with
troughs on the west and east coasts. At the surface...the surface
high pressure dome will be over the east coast allowing for
western flank southerly flow across Texas and Louisiana. Surface
pressures will be falling across the plains as leeside troughing
gets cranking.
A warming trend can be seen through mid week as moisture increases
on the back of southerly flow. The west coast trough will migrate
eastward making it into the west tip of Texas by 12Z Wednesday.
Southwest flow aloft and increasing ripples of energy will move
into the area resulting in increases rain chances Wednesday
through the next cool front passage on Thursday. Severe weather is
possible with this system as the upper level trough and surface
low will be forming into Texas. Rain should end Thursday night
with high pressure building in behind the front. Northerly winds
and surface high pressure will build in for Friday. Dry stable
conditions can be expected for Saturday with southerly flow
returning.
MARINE...
A cold front will move through the coastal waters late this
afternoon and evening. This will usher in a brief period of
modest offshore flow that will continue through most of Sunday
afternoon. High pressure behind this front will move off to the
east by late Sunday, with light to modest onshore flow developing
to start the out the new week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 53 79 55 83 / 0 0 0 0
LCH 59 80 60 82 / 0 0 0 0
LFT 57 78 58 81 / 0 0 0 0
BPT 60 81 60 81 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution from 4 AM to 10 AM CDT Sunday for
GMZ450-452-455-470-472-475.
&&Hazardous weather outlook, Apr 24, 3:14 PM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 314 PM CDT Sat Apr 24 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-252015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 314 PM CDT Sat Apr 24 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms are expected with the next storm system from Wednesday afternoon into early Thursday. Some storms may be strong with gusty winds, heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-252015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 314 PM CDT Sat Apr 24 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Onshore winds will increase along with building seas Tuesday night and Wednesday ahead of the next storm system. Small craft advisory conditions may occur on Wednesday. Elevated offshore winds are likely behind this system on Thursday, with the potential for small craft advisory conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:28 PM CDT | River Flood Warning | LCH | Newton | 37 hr |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.